MAUDE Adverse Event Report: CORDIS US. CORP OUTBACK; CATHETER FOR CROSSING TOTAL OCCLUSIONS

CORDIS US. CORP OUTBACK; CATHETER FOR CROSSING TOTAL OCCLUSIONS
Catalog Number OTB59120A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, an outback elite catheter had an issue during a case.The re-entry needle actually fell off in the up and over sheath before even getting to the lesion.No resistance was encountered when torquing the device, but abnormal force was required while attempting to get over the bifurcation, this is where the distal part of the device broke off inside the sheath.The broken part was snared out without any harm to the patient.The device was prepared as specified by the instructions for use.No apparent damage to the device was noticed prior to use.All specified ports were flushed, followed by a 30-second pause, and then flushed again using heparinized saline.Cannula actuation was verified outside of the patient.The catheter was held in a straight orientation with "no slack" during preparation, and the cannula/needle actuated smoothly.The catheter was not coiled prior to insertion, and the cannula tip was fully retracted before insertion.The handle deployment slide was locked in the proximal position, and there was no difficulty retracting the cannula back into the catheter.There was a one-to-one response to the nosecone while rotating the rotating hemostatic valve during prep.There was no difficulty advancing the outback over the guidewire, but the outback was never fully advanced to the lesion.The catheter and package will be returned for evaluation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
As reported, an outback elite catheter had an issue during a case.The re-entry needle actually fell off in the up and over sheath before even getting to the lesion.No resistance was encountered when torquing the device, but abnormal force was required while attempting to get over the bifurcation, this is where the distal part of the device broke off inside the sheath.The broken part was snared out without any harm to the patient.The device was prepared as specified by the instructions for use.No apparent damage to the device was noticed prior to use.All specified ports were flushed, followed by a 30-second pause, and then flushed again using heparinized saline.Cannula actuation was verified outside of the patient.The catheter was held in a straight orientation with "no slack" during preparation, and the cannula/needle actuated smoothly.The catheter was not coiled prior to insertion, and the cannula tip was fully retracted before insertion.The handle deployment slide was locked in the proximal position, and there was no difficulty retracting the cannula back into the catheter.There was a one-to-one response to the nosecone while rotating the rotating hemostatic valve during prep.There was no difficulty advancing the outback over the guidewire, but the outback was never fully advanced to the lesion.A non-sterile unit of the product ¿outback elite 120cm re-entry¿ was received coiled inside a clear plastic bag and unpacked for product evaluation.During visual inspection, it was observed that the cannula was fully retracted, the handle slider was set in the retraction position, and the nosecone subassembly was separated; the missing component was not returned for analysis.No other notable findings were observed.A functional test was performed by actuating the handle slider to deploy and retract the cannula needle, and it functioned as expected with no anomalies.The separated area was inspected using a vision system to obtain a magnified image, revealing twelve overlapping weld spots arranged in a zigzag pattern on the keyed housing and eight weld spots along the intersection of the outer collar and keyed housing.No cracks, holes, or voids were observed¿only the weld spots were visible.The reported customer event, ¿cannula/needle ¿ fractured/separated,¿ was not seen during product analysis; however, the malfunction ¿catheter tip/distal tip ¿ fractured/separated¿ was observed.The exact cause of the tip separation could not be determined, though the abnormal force required to navigate the aortoiliac bifurcation may have contributed, as this was the location where damage was identified.Users are trained to inspect devices for signs of damage prior to and during use, and any product showing signs of damage should not be used.Information for safety is provided in the product labeling to raise user awareness of potential risks.According to the instructions for use (ifu)¿though not intended as a risk mitigation¿ ¿if resistance is felt during deployment, do not apply unnecessary forward push on the outback® elite re-entry catheter, as this may result in damage to the cannula tip and/or separation of the cannula tip.Excessive rotation, bending, or kinking of the catheter may also affect its performance; the device should be withdrawn if it becomes excessively kinked.If strong resistance is encountered during manipulation or delivery, the cause should be determined before proceeding further.¿ based on the available information and product analysis, there is no evidence to suggest that the event was related to the device design or manufacturing process.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
OUTBACK
Common Device Name
CATHETER FOR CROSSING TOTAL OCCLUSIONS
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key21547434
Report Number9616099-2025-00359
Device Sequence Number18076328
Product Code PDU
UDI-Device Identifier20705032067574
UDI-Public(01)20705032067574(17)261031(10)18384187
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150836
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberOTB59120A
Device Lot Number18384187
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2025
Supplement Date Received by Manufacturer03/06/2025
Initial Report FDA Received Date03/07/2025
Supplement Report FDA Received Date04/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient Age76 YR
Patient SexFemale
Patient Weight102 KG